Cymbalta Extra Pounds??

Discussion in 'Fibromyalgia Main Forum' started by granmama, Apr 10, 2006.

  1. granmama

    granmama New Member

    I have increased my Cymbalta from 30 to 60 mg. I have also gained about 14lbs. Is this just a coincidence?
    I had no weight gain on 30mg.
    granmama
  2. suzetal

    suzetal New Member

    I also take nueontrin 1800 mg a day. The two together have gotten me out of bed.

    I weighed 124 lbs when this DD started in November of 2004.I now weigh 178. Don't think it was cymbalta or nueontrin.The weight gain started before them.

    I do believe its the lack of energy to do anything.I can not exercise all I can do is take a short slow walk.

    I used to work 50 to 60 hrs a week now I cant even do dishes.I do not blame any of my meds. I blame the lake of moving around .

    We will open our pool next month and I will start water exercises and I will loose some of the weight that I put on over the winter months.

    Just my 2 cents.

    Sue
  3. 69mach1

    69mach1 New Member

    i gained i gained...cymbalts and just about everyother ad...

    jodie
  4. tilla

    tilla New Member

    I gained a lot of weight taking cymbalta. I came off of it because my pain had decreased and I was tired of being fat. Weighed almost 200 pounds and I am 5'3". I gained at least 40 pounds. I have been off of it for about five months and I have lost 20 pounds.

    The cymbalta made me hungry for sweets. I now take Welbutrin.

    Hope this helps.

    Tilla
  5. dani78xo

    dani78xo New Member


    i was only on 20 mg of cymbalta,
    and i gained about sixteen pounds.
    i guess it varies from person to person,
    but weight gain is very common with cymbalta.
  6. fivesue

    fivesue New Member

    AAGH! I have been on Effexor XR for 3 years and have gained about 40 pounds. Now, I'm weaning off Effexor and beginning Cymbalta.

    I'm hoping that they will equal each other and I won't gain more weight. What do you think? I somewhat optimistic that there won't be much difference.

    Anyway, I'll let you know. Sheesh, I'm tired of being heavy. I was always so thin and now....me and my fat cat make a perfect pair...people scatter to get out of our way! (-:

    Sue
    [This Message was Edited on 04/11/2006]
  7. tilla

    tilla New Member

    I also started on Effexor, yes I did gain with that also. I felt cymbalta did a better job of making me feel relief from my pain. Sorry to say, although Effexor did make me gain, I think cymbalta may have made it a lot worse; or I just continued the weight gain process. I started having breathing problems and decided enough was enough, for some reason taking oxygen at night has gotten rid of my pain, so I got rid of the pills.

    As some one said, though, everyone is different.

    Good luck.
  8. fivesue

    fivesue New Member

    My weight has stabalized in the last few months, so I'll be interested to see how it goes. I just can't gain more weight. I may be joining you in just getting rid of the pills....except I do need them for clinical depression.

    However, being heavier is hard to take and it makes me want to stay home....If I hadn't been so thin....and if I weren't such a type A perfectionist. Ah, life.

    I appreciate your input.

    Sue
  9. eeyoreblue02

    eeyoreblue02 Member

    It started with Doxepin, then I was on Zoloft. Didn't seem to gain so much with Zoloft. Got switched to Effexor when dr felt Zoloft was not helping as it should. Was asking to be taken off Effexor as it was making me gain weight and crash every day at 1:00 p.m. Dr. switched me to Cymbalta. Was told to start losing weight the same day I was switched over to Cymbalta. I can't keep gaining as I will be having other health issues worse than depression.

    The Cymbalta is helping me with sleep so I hate to quit for that reason.

    Does anybody have any solutions for this problem?

    Linda
  10. tilla

    tilla New Member

    granmama

    I did stop the cymbalta and effexor, and like you I still need something for depression, so I am taking welbrutrin. Seems to help me not eat.

    Tilla
  11. sues1

    sues1 New Member

    I have been taking it for 6 months or longer. No increase in weight..no increase in appetite.

    I am over weight.......but I was not on meds, as for yrs. I had adverse reactions to everything that was tried. My weight is from inactivity. Susan
  12. bigmh

    bigmh New Member

    I didn't gain weight on Cymbalta...I was on it for about a year. Blessings, Ann
  13. fivesue

    fivesue New Member

    I am withdrawing from Effexor and starting Cymbalta...I posted to this board earlier because I was just sick thinking I would gain more weight.

    Well, I'm still in the horrid process of withdrawal and implementation, but I have been less hungry, and I have never had a big appetite. So, I am on 60 Cym. and down to 118.5 Eff. as of today. I'm a little concerned about what may happen physically because this withdrawal stuff is hard going. But, I don't think I'm going to gain more weight on Cuymbalta.

    Hope that is encouraging to some...it surely is to me.

    Sue
  14. caperkat

    caperkat New Member

    I just went from 60 mg to 30 mg of Cymbalta since January, and I've lost about 10 pounds. My eating habits are the same as always. 5 years ago I gained about 20 pounds on a couple of antidepressants. It's hard to weigh one set of side effects against another, or possible solutions.

    kat
  15. tilla

    tilla New Member

    I did not gain weight at first with either cymbalta or effexor, but with both eventually I had a carbo addiction on them. Lowering cymbalta to 30, if it still works, seems to help with not gaining.

    Tilla
  16. hot-tubgirl

    hot-tubgirl New Member

    i have to wonder. is it the drugs themselves or do they make us crave sweets or more food than we would normally comsume. my weight has ballooned over the last 15 years no matter which sntidepressent i've taken. i don't overeat and eat small healthy portions all day, but late night i absulutely crave sweets and carbs. it is an insane battle to make myself not eat at night. weird..... h-t girl
  17. tilla

    tilla New Member

    I had the same problem when on meds. I would eat at night, which I never have ever done. Now that I am off the meds, I don't eat at night.

    Tilla